New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

HomesickPreachersWife
New Member


Date Joined Apr 2008
Total Posts : 4
   Posted 5/10/2008 9:39 AM (GMT -7)   
So I have been on TPN now for 9 days.  I was admitted into the hospital and had a picc line put in.  That had to be done 3 times to get it right.  Then they started the TPN and well needless to say if anything odd can happen, it will to me.  Within 2 minutes of the TPN going in I pretty much quit breathing.  The nurse was of course there, and she freaked out, started screaming for oxygen and help.  Everyone came running, the TPN was immeadiately shut off.  2 minutes later things were fine.  So 4 hours later the Dr. and the nurses were all in my room trying the TPN again with a huge push of benadryl 15 minutes before.  Everything went fine.  As a said, weird things seem to happen.  So 3 days later I was sent home to do the TPN at home.  It was a 24 hour continuous drip for a few days, but now I have it only for 12 hours at night.  That is so much better. 
 
My question is shouldn't I be feeling better by now.  I mean I was definately malnourished as the Dr. said.  But after 9 days with all these vitamins and minerals shouldn't I feel better?  And what can I do about my sugar levels sky rocketing and then plummeting.  I have never had that problem before. 
 
homesick preachers wife
31 year old with one beautiful 11 year old gift from God.  Married to my best friend for 13 years.
 
Diagnosed @ 17 yrs old.  10 Surgeries w/ Illiostomy, currently awaiting # 11
Meds are Humira, entocort, and  others as they see fit.
 
Always remember that laughing will help any problem.
 


Pommom
Regular Member


Date Joined Mar 2008
Total Posts : 155
   Posted 5/10/2008 10:32 AM (GMT -7)   
I was on TPN for 5 1/2 months after a resection. My hubby had to add all kinds of stuff to the TPN,. insulin being one of them. I hadnt been on any insulin before. Now I am on it because of malabsorption issues. The tablets passed through undissolved. Do you add insulin to the TPN? Take Care.
Pommom///Julie
 
Diagnosed  Crohn's, 1998..Gangrene Small Bowel,1998..Ostomy Take Down,1999..TPN for 5 1/2 months..Adhesion Removal,1999..Abdominal Hernia Repair,2000..Kidney Artery Bypass,2001..Diabetes,,Sleep Apnea,,Silent Heart Attack,,Blocked Kidney Artery after the Bypass..MEDS--Lomotil,Purinethol,Folic Acid, Fish Oil,Remicade,Levsin SL,Anamantle Cream,Cortifoam ,Ultram.and many more. 26 meds..

ALI9
Regular Member


Date Joined Jan 2008
Total Posts : 95
   Posted 5/10/2008 11:28 AM (GMT -7)   
I was on TPN all last summer it takes a while to get built back up, it will come. Can you eat along with it????
Dx: Crohns 1987 probually had since 1982 resections in 1992 an 2002
Gallbladder removed in 1986 The list can go on and on (if you know whatI mean)
Married 25 yr with a 17yr old son


CrohnieToo
Veteran Member


Date Joined May 2003
Total Posts : 9448
   Posted 5/10/2008 11:38 AM (GMT -7)   
When I was on TPN they drew blood once a week to know how to and if my "recipe" needed adjustment. Maybe they need to do a blood draw more often to be able to find "the" receipe that doesn't cause so much fluctuation? I don't know since my blood sugar levels have never been a problem. knock, Knock, KNOCK!
Some people are like Slinkies... Not really good for anything, but they still bring a smile to your face when you push them down a flight of stairs.


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 5/10/2008 11:47 AM (GMT -7)   

Hey there,

The TPN solution contains a very high concentration of glucose. Your body will often times be able to regulate your blood glucose levels, but in some cases, while you are on TPN, your blood sugar levels may be elevated.

When you were in the hospital did they check your blood sugars daily using a glucometer.  I know that was our practice and not sure it is current.

Are you on insulin and if you have a high reading do you use insulin according to your BS reading?  You do not have to share this if you choose not to :)

9 days is not a long time to regain your strength and energy so please do discuss your concerns with your physician as I am sure you already are.

I will be thinking of you and sending gentle hugs your way.
Kitt
 
Kitt, Moderator: Anxiety ~ Panic 
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 


AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 5/10/2008 1:07 PM (GMT -7)   
Some meds can contribute to wacko sugar readings (I believe Entocort is one).

I hope your docs get this figured out for you!!! Keep us posted.

Blessings!

In His Grip

AlwaysRosie           "We can't control the waves, but we can learn how to surf!!"

Psalms 139

Co-Moderator - Lupus Forum

UCTD, Inflammatory Arthritis, Diverticulosis, (recent dx - Sjogrens, Crohn’s 4/08)

Clickable Links:  Lupus Resources    Lupous.Org   Lupus Criteria (4 of 11)   Lupus Chapter Locator

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 9:12 PM (GMT -7)
There are a total of 2,735,152 posts in 301,280 threads.
View Active Threads


Who's Online
This forum has 151376 registered members. Please welcome our newest member, ufindjess.
312 Guest(s), 4 Registered Member(s) are currently online.  Details
LG13, WORLD HEALING, exqualls, puppylover


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer